Heat, Camden
- When
- June 13, 9:00 AM EST to June 14, 7:00 PM EST
- Where
- Camden forecast zone
- Reported by
- NEWSPAPER
- Coordinates
- 39.804, -74.960 (the zone’s center; the record gives no point)
The first run of unseasonably hot and humid weather of the summer season on June 13th and 14th caused early dismissals for many schools that did not have air conditioners and near record energy demands. School children were dismissed early as far north as Monmouth and Morris Counties.
Every event with a place to put it; 14 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
The first run of unseasonably hot and humid weather of the summer season on June 13th and 14th caused early dismissals for many schools that did not have air conditioners and near record energy demands. School children were dismissed early as far north as Monmouth and Morris Counties. In Mercer County, Trenton school children parents were allowed to pick up their children early. Public Service Electric and Gas (PSE&G) reported twice the electrical demand on the 14th than they had the previous year. The also reported a record number of requests for air-conditioning repairs (greater than 16,000 calls). In Mercer County, in Trenton four senior citizen centers with air conditioning were opened. Hamilton Township distributed air conditioners to its elderly or disabled low income residents. The Hamilton Township Public Library was closed on the 14th and closed early on the 15th because of air conditioning problems. The highest temperatures during this heat spell included 95 degrees in New Lisbon (Burlington County) and Caldwell (Essex County), 94 degrees in New Brunswick (Middlesex County), West Deptford (Gloucester County) and nearby Philadelphia International Airport, 93 degrees at the Atlantic City International Airport, Hammonton (Atlantic County), Trenton (Mercer County), Mount Holly (Burlington County), Chatham (Morris County) and Pennsauken and Somerdale (Camden County), 92 degrees in Mount Laurel (Burlington County) and Hightstown (Mercer County) and 91 degrees in Flemington (Hunterdon County) and Freehold (Monmouth County). The 94 degree high temperature at the Philadelphia International Airport was one degree higher than the highest temperature for all of 2004. The hot and humid spell came to an end when a cold front moved through the region on the morning of the 15th. While some locations reached into the lower 90s that day, afternoon humidity levels were considerably lower.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 13, 2:40 AM EST, 6 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 340 AM EDT MON JUN 13 2005 .OVERVIEW... FINDING THE RIGHT TEMPERATURE SCHEME FROM THE MODELS WILL DETERMINE OUR COMFORT FACTOR OVER THE NEXT COUPLE OF DAYS. IN ANY EVENT, BEFORE WE GET TO SEE THOSE ADVERTISED TEMPERATURES IN THE 70S LATER IN THE WEEK, WERE GOING TO POSSIBLE ENDURE HOT TEMPERATURES AND A HEAT INDEX THAT COULD REACH ABOVE THE HUNDRED DEGREE MARK AND POSSIBLY NEAR ONE HUNDRED FIVE TUESDAY AND WEDNESDAY. THINKING AT THIS EARLY HOUR IS THAT AN EXCESSIVE HEAT WATCH WILL BE ISSUED FOR TUESDAY AND WEDNESDAY. PHL HAS REACH 90 ONLY ONCE THIS JUNE ON THE 8TH(94), ALLENTOWN 93 ON THE SAME DAY AS DID ATLANTIC CITY(92), WILMINGTON (90) AND GEORGETOWN (91). READING LEADS THE WAY WITH FOUR CONSECUTIVE DAYS OF >90 DEG, JUNE 6/7/8/9 WITH 92, 90, 95 AND 92. TEMPERATURES OVER THE NEXT COUPLE OF DAYS COULD REACH INTO THE MID 90S ESP IN THE AREAS FROM PHL, SOUTH AND EAST. THE OTHER CONCERN IS THAT WEVE YET TO HAVE A HOT STRETCH HERE FOLLOWING A COOL LATE SPRING. .SHORT TERM...(TODAY THROUGH TUESDAY NIGHT) KDOX RADAR SHOWING A FEW SCATTERED LIGHT SHOWERS OVER THE CENTRAL CHES BAY AND OCNLY UP TO SRN DEL BEFORE DISSIPATING. THE NAM PICKED UP ON THIS WITH .04 MOVING OFFSHORE 12Z. MSAS SHOWS VORT MAX AND LIS OF ARND 0 GENRL AREA. ONCE GONE, THAT WILL BE IT THIS MRNG. BUT MORE ON THE WAY. SATL SHOWING TROP MOISTURE MOVING N THRU THE OHIO VALLEY AND CLOUDS STREAMING DOWN BACK-SIDE OF RIDG. OUR PCPN LATER ON COMPLIMENTS OF VORT MAX MOVING INTO NY BUT TAILING S ALONG THE APPALACHIANS DEVELOPING A WEAK TROUGH THAT MOVES ACRSS THE STATE OF PA DURING THE MID DAY/EVENING HOURS. WITH DEWPOINTS IN THE 70S AND PWS OF 2 INCHES, SHOULD SE SOME HEAVY SHOWERS MOVE ACROSS THE REGION JUST IN TIME FOR THE LATE AFTERNOON RUSH HOUR. SHOULD ONLY BE SCATTERED SHOWERS UP UNTIL AROUND 17Z AND THEN LOOK FOR A LINE OF -TSRA TO FORM. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) ON WED ITLL BE A CLOSE CALL WITH REACHING THE HIGHER TEMPS BUT COULD REACH ABOVE 100 HEAT INDEX FOR SEVERAL HOURS BEFORE THE FRONT PUSHES THROUGH. IN ADDITION, W WINDS AT 80H COULD LOWER DEW POINTS FROM DOWNSLOPING AND PUT AN END TO THE EXCESSIVE HEAT BUT IF NOT PART OF WED WILL BE A SULTRY DAY. WED IS SIMILAR TO THE DAY WHEN WE LAST HAD AN ADVISORY UP THEN THE FRONT CAME CRASHING THROUGH ON THE 6TH WITH WIDESPREAD SVR WEATHER. WILL CERTAINLY KEEP AN EYE ON FUTURE DISCS FROM SPC. FOLLOWING FROPA TEMPS COOL DOWN CONSIDERABLE UPPER TROUGH SLOWLY BARRELLS THROUGH THEN STRONGER UPPER LOW FORMS ON DOWNSIDE OF LAKES AND LINGERS INTO THE WEEKEND. AS A RESULT TEMPS REMAIN BELOW CLIMATOLOGY INTO THE WEEKEND. && .AVIATION... GENERALLY VFR CONDITIONS ARE EXPECTED UNDER STRONG HIGH PRESSURE. HOWEVER...THERE IS THE POSSIBILITY OF SOME LOW CLOUDS AND FOG THIS MORNING...LOW CLOUDS HAVE ALREADY MOVED INTO KRDG. HOWEVER...ANY LOW CLOUDS OR FOG WILL DISSIPATE AFTER SUNRISE. THERE IS THE POTENTIAL FOR SOME AFTERNOON AND EVENING THUNDERSTORMS TODAY MAINLY OVER NORTHERN AND WESTERN AREAS. FOR NOW WILL INCLUDE SOME PROB GROUPS AND WILL LOOK AT INTRODUCING SOME TEMPOS FOR THE LATER PACKAGE. && .MARINE... HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH MIDWEEK BEFORE BREAKING DOWN. WINDS AND SEAS EXPECTED TO REMAIN BELOW SCA CRITERIA THROUGH THE FORECAST PERIOD. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...EXCESSIVE HEAT WATCH TUESDAY/WEDNESDAY PAZ067>071. NJ...EXCESSIVE HEAT WATCH TUESDAY/WEDNESDAY NJZ15-017>019. DE...EXCESSIVE HEAT WATCH TUESDAY WEDNESDAY DEZ001. MD...NONE. MARINE...NONE. OVERVIEW/SHORT TERM/LONG TERM...EBERWINE AVIATION/MARINE...NIERENBERG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 444 AM EDT MON JUN 13 2005 ANZ430-431-450>455-DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010- 012>027-PAZ054-055-060>062-067>071-140843- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- INCLUDING THE CITIES OF...ALLENTOWN...ATLANTIC CITY...BETHLEHEM... CAMDEN...DOVER...NEW BRUNSWICK...NEWARK...PERTH AMBOY... PHILADELPHIA...READING...TRENTON...VINELAND AND WILMINGTON 444 AM EDT MON JUN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA, DELAWARE, THE NORTHERN MARYLAND EASTERN SHORE AND NEW JERSEY, EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ALTHOUGH SOME SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND SOME MAY BE ACCOMPANIED BY HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN... AN EXCESSIVE HEAT WATCH IS IN EFFECT FOR TUESDAY AND WEDNESDAY FOR COUNTIES BORDERING THE DELAWARE VALLEY. HEAT INDEXES COULD REACH 105 DEGREES ON TUESDAY AND FROM 100 TO 105 DEGREES ON WEDNESDAY. ALSO, A FRONT IS EXPECTED TO PASS THROUGH THE REGION AT THE TIME OF MAXIMUM HEATING AND MAY BE ACCOMPANIED BY STRONG THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME. EBERWINE
The national radar mosaic for the moment the first event began.
14 heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2005Every state in 2005This day in weather historyWarnings in New Jersey, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 5455278, 5455279, 5455280, 5455281, 5455282, 5455283, 5455284, 5455285, 5455286, 5455287, 5455288, 5455289, 5455290, 5455291.